Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 30, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Sep 20, 2017, 2:17 PM MST for 4 counties in Arizona. It took effect at Sep 21, 2017, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2017, 2:17 PM MST (21:17 UTC)
- In effect from
- Sep 21, 2017, 10:00 AM MST
- Expired
- Sep 21, 2017, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS75 KFGZ 202117 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 217 PM MST Wed Sep 20 2017 AZZ004>017-039-040-211400- /O.NEW.KFGZ.WI.Y.0030.170921T1700Z-170922T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 217 PM MST Wed Sep 20 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 10 AM to 8 PM MST Thursday. * TIMING...Winds will strengthen late Thursday morning, continuing into the evening hours across much of northern Arizona. * WINDS...Southwest winds of 20 to 35 mph with gusts of 40 to 50 mph are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
983 WWUS75 KFGZ 211254 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 554 AM MST Thu Sep 21 2017 AZZ004>017-039-040-220300- /O.CON.KFGZ.WI.Y.0030.170921T1700Z-170922T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 554 AM MST Thu Sep 21 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...Winds will strengthen this morning, peaking by late afternoon and slowly decreasing this evening. * WINDS...Southwest winds of 20 to 35 mph with gusts of 40 to 50 mph are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph, or gusts from 40 to 57 mph, are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
906 WWUS75 KFGZ 211742 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1042 AM MST Thu Sep 21 2017 AZZ004>017-039-040-220300- /O.CON.KFGZ.WI.Y.0030.000000T0000Z-170922T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1042 AM MST Thu Sep 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Winds will peak by late afternoon and slowly decrease this evening. * WINDS...Southwest winds of 20 to 35 mph with gusts of 40 to 50 mph are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph, or gusts from 40 to 57 mph, are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
271 WWUS75 KFGZ 220258 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 758 PM MST Thu Sep 21 2017 AZZ004>017-039-040-220400- /O.EXP.KFGZ.WI.Y.0030.000000T0000Z-170922T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 758 PM MST Thu Sep 21 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds have dropped below advisory levels, but will stay breezy most of the night. Expect winds to pick up again tomorrow, but not as strong as we had today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 20, 10:00 AM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 20, 10:00 AM MST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1000 AM MST Wed Sep 20 2017 .SYNOPSIS...Expect a cooling trend, with increasingly windy conditions through Friday. Cool conditions will persist over the weekend, although not as windy. Expect freezing temperatures for much of the high country Saturday and Sunday mornings. && .DISCUSSION... Short-term forecast looks in good shape. Main impacts look to be strong and gusty southwest winds for Thursday, then much cooler conditions by Friday and the weekend. && .PREV DISCUSSION /515 AM MST/...A significant trough will settle into the Great Basin over the next day or two, persisting through the weekend. Expect increasing southwest winds through Friday, ahead of a cold front that will bring temperatures down to about 10 degrees below normal. Wind speeds will likely need an advisory by Thursday. Moisture is limited, with a few light showers possible along and east of the front Friday, little else in the way of moisture will accompany this system. Overnight temperatures will drop below freezing over the weekend for much of the high country. The trough will slowly move east next week, with temperatures returning to normal. && .AVIATION...For the 18z package...Expect VFR conditions for the next 24 hours. Look for south to southwest winds 10-20 kt with gusts from 20-30 kt. The strongest winds will occur along and north of the Mogollon Rim. Wind speeds decreasing after 02Z, but will likely remain breezy through the overnight hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A broad area of low pressure will sit over the western United States causing breezy southwest winds today, followed by stronger southwest winds on Thursday. Friday through Sunday...A passing cold front will bring a continuation of breezy southwest winds on Friday, along with a slight chance for thunderstorms on Friday and Saturday. Expect well below normal daytime temperatures through the weekend. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/Peterson AVIATION...McCollum FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Sep 20, 6:36 AM MST, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 636 AM MST Wed Sep 20 2017 AZZ004>018-037>040-210015- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 636 AM MST Wed Sep 20 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Expect mostly sunny skies and breezy conditions today. Daytime temperatures will be right around normal. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy conditions will develop Thursday and Friday as a cold front slowly moves toward the region. Expect southwest winds from 20 to 30 mph, with gusts over 40 mph. Colder conditions are expected Friday and into the weekend, with high temperatures ranging 10 to 15 degrees below normal. Moisture will be limited with this front, but a few showers are possible over the Kaibab Plateau and along the New Mexico border. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.